MAUDE Adverse Event Report: DEPUY MITEK LLC US FOOT PEDAL(FMS VUE/NEXTRA); ARTHROSCOPE

DEPUY MITEK LLC US FOOT PEDAL(FMS VUE/NEXTRA); ARTHROSCOPE
Catalog Number 283573
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foot pedal(fms vue/nextra) device had an undetermined malfunction.During in-house engineering evaluation, it was determined that one of the three pedals was found broken in two pieces.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: e1: the initial reporter's name, facility name and address were not provided.H4: the device manufacture date was not provided.Investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned foot pedal(fms vue/nextra) revealed the following conditions on the device surface: 1) the overall device surface had signs of heavy usage; 2) one portion of its electrical cord was found twisted/deformed; 3) one of the three pedals was found broken in two pieces, which piece was returned for evaluation; 4) the white arrow of the central pedal and the etch on one of the buttons were found detached from its initial position and were not returned for evaluation; and 5) both buttons (increase flow and blood stop buttons) were found stuck, with no movement.No other anomalies were noted.A functional test was unable to be performed due to the post-manufacturing damage.Based on the findings, potential cause can be traced to improper handling, maintenance or care or the device.As per ifu, the next precautions need to be followed: 1) inspect all equipment and cables periodically for wear; 2) do not twist the cable when storing; 3) do not unplug instrument by pulling on cable; 4) do not wrap foot pedal power cables around metal objects; 5) after each operation, clean the foot pedal and the power cord with a glutaraldehyde disinfectant such as cidex® opa solution prepared and used as per manufacturer¿s instructions; and 6) allow the foot pedal to drain and dry thoroughly.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿.

Brand Name
FOOT PEDAL(FMS VUE/NEXTRA)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key22881971
Report Number1221934-2025-03253
Device Sequence Number21242788
Product Code HRX
UDI-Device Identifier10886705017010
UDI-Public(01)10886705017010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown